Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 41, NWS Indianapolis, IN

June 3, 2010Daviess County, Martin County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 3, 2010, 4:38 AM EDT for Daviess County, Martin County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2010, 4:38 AM EDT (08:38 UTC)
Expired
Jun 3, 2010, 5:15 AM EDT
In force
37 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Daviess County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:00 AM EDTTSTM WND DMGAlfordsville, INPOWER OUTAGES REPORTED SCATTERED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KIND 030838
SVRIND
INC027-101-030915-
/O.NEW.KIND.SV.W.0041.100603T0838Z-100603T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 515 AM EDT

* AT 434 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  WASHINGTON...OR 14 MILES NORTHEAST OF PETERSBURG...AND MOVING EAST
  AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALFORDSVILLE AROUND 445 AM EDT...
  LOOGOOTEE AND WEST BOGGS LAKE AROUND 450 AM EDT...
  SHOALS AND LACY AROUND 500 AM EDT...
  INDIAN SPRINGS AROUND 505 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3852 8710 3853 8711 3853 8714 3869 8719
      3881 8670 3871 8670 3867 8668 3854 8669
TIME...MOT...LOC 0838Z 255DEG 34KT 3863 8703
WIND...HAIL 60MPH 0.75IN

$$
DRT
3 follow-up statements
609 
WWUS53 KIND 030852
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT THU JUN 3 2010

INC027-101-030915-
/O.CON.KIND.SV.W.0041.000000T0000Z-100603T0915Z/
DAVIESS-MARTIN-
452 AM EDT THU JUN 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DAVIESS AND SOUTHERN MARTIN COUNTIES UNTIL 515 AM EDT...

AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF SHOALS...OR 22 MILES
NORTHEAST OF PETERSBURG...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOALS AND LACY AROUND 500 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3852 8710 3853 8711 3853 8714 3869 8719
      3881 8670 3871 8670 3867 8668 3854 8669
TIME...MOT...LOC 0852Z 255DEG 34KT 3866 8687
WIND...HAIL 60MPH 0.75IN

$$
DRT
120 
WWUS53 KIND 030903
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 AM EDT THU JUN 3 2010

INC027-030913-
/O.CAN.KIND.SV.W.0041.000000T0000Z-100603T0915Z/
DAVIESS-
503 AM EDT THU JUN 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIESS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3861 8694 3862 8693 3872 8693 3881 8670
      3871 8670 3868 8669 3854 8669 3853 8693
TIME...MOT...LOC 0903Z 255DEG 34KT 3869 8674

$$

INC101-030915-
/O.CON.KIND.SV.W.0041.000000T0000Z-100603T0915Z/
MARTIN-
503 AM EDT THU JUN 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARTIN COUNTY UNTIL 515 AM EDT...

AT 457 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SHOALS...OR 22 MILES SOUTHWEST
OF BEDFORD...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MARTIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3861 8694 3862 8693 3872 8693 3881 8670
      3871 8670 3868 8669 3854 8669 3853 8693
TIME...MOT...LOC 0903Z 255DEG 34KT 3869 8674
WIND...HAIL 60MPH 0.75IN

$$
DRT
398 
WWUS53 KIND 030912
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT THU JUN 3 2010

INC101-030921-
/O.EXP.KIND.SV.W.0041.000000T0000Z-100603T0915Z/
MARTIN-
512 AM EDT THU JUN 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY WILL 
EXPIRE AT 515 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3861 8694 3862 8693 3872 8693 3881 8670
      3871 8670 3868 8669 3854 8669 3853 8693
TIME...MOT...LOC 0911Z 255DEG 34KT 3871 8665

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:34 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 3, 2:34 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 AM EDT THU JUN 3 2010

.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
FOR THE NEXT SEVERAL DAYS...FAIRLY FAST WESTERLY FLOW WILL PERSIST
OVER INDIANA. THIS WILL CAUSE A SERIES OF WEAK LOWS AND WEAK HIGHS
TO CROSS THE STATE...WHICH WILL CAUSE INTERMITTENT THUNDERSTORMS
SEPARATED BY DRY PERIODS OF A DAY OR SO THROUGH THE WEEKEND.
TEMPERATURES WILL REMAIN WARM.

&&

.NEAR TERM /TODAY/...

FORECAST FOCUS TODAY IS PRECIP CHANCES...ESPECIALLY FOR HEAVY RAIN.

ANALYSIS AS OF 230 AM DEPICTS A STALLED BOUNDARY OVER THE SOUTH-
CENTRAL PORTION OF INDIANA. MEANWHILE A CONVECTIVE COMPLEX ACROSS
SECTIONS OF EASTERN MISSOURI AND SOUTHERN ILLINOIS IS SLOWLY
PROGRESSING EASTWARD. SHORT TERM MODELS ARE IN AGREEMENT WITH
ALLOWING THIS FEATURE TO MOVE E/NE ALONG THE STALLED BOUNDARY
THROUGH THIS MORNING. WHAT THIS MEANS IS INCREASED CHANCES FOR
SHOWERS/STORMS ACROSS OUR SOUTHERN COUNTIES...MAINLY SOUTH OF
INDIANAPOLIS AND MARION COUNTY...THOUGH A FEW THUNDERSTORMS COULD
MAKE IT THIS FAR NORTH.

IN TERMS OF WHAT TO EXPECT WITH THESE STORMS THE MAIN THREAT(S)
INCLUDE VERY HEAVY RAIN...WITH PWATS AROUND 1.5" AND SLOW STORM
MOTION...WE COULD GET SOME TRAINING CELLS WHICH MAY LEAD TO MINOR
URBAN AND SMALL STREAM FLOODING. THE FLASH FLOOD WATCH FOR THE
SOUTHERN FORECAST AREA WILL THEREFORE REMAIN INTACT THIS FORECAST
ISSUANCE.

AS THIS COMPLEX MOVES EASTWARD INTO INDIANA THE ENVIRONMENT SHOULD
REMAIN FAVORABLE TO CONTINUE MOSTLY SUB-SEVERE STORMS...BUT AN
ISOLATED SEVERE THREAT REMAINS WITH HAIL AND DAMAGING WIND GUSTS
BEING THE MAIN THREATS. SOUNDINGS INDICATE THAT MLCAPES TO INCREASE
TO AROUND 1500 J/KG AHEAD OF THIS SYSTEM WITH LI'S AROUND -4. SHEAR
IS NOT IMPRESSIVE AND LAPSE RATES REMAIN MODERATE.

THIS SYSTEM WILL SLOWLY MOVE E THIS MORNING...REACHING THE OH VALLEY
EARLY THIS AFTERNOON. HAVE LEFT IN CHANCES ACROSS N TO LIKELY
S...CLOSER TO THE BOUNDARY. SINCE GUIDANCE IS VERY SIMILAR WITH
RESPECT TO TEMPS, USED A MATCH MOS BLEND TO YIELD HIGHS IN THE LOWER
80S.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

SHORT TERM PERIOD REMAINS VERY CHALLENGING AS NO MODEL REALLY SEEMS
TO HAVE A GOOD GRASP ON WHAT TO DO WITH THE BOUNDARY. CONSENSUS
SEEMS TO BE HAVE IT LINGER OVER THE STATE UNTIL SATURDAY...WHEN NEXT
COLD FRONT MOVES DOWN ACROSS THE AREA. THINK CURRENT FORECAST LOOKS
GOOD WITH SOME LOW POP CHANCES ACROSS THE SOUTH TONIGHT AND THEN
30-40% CHANCE EVERYWHERE ON FRIDAY WHERE WE FIND THE BOUNDARY
MATERIALIZE ACROSS THE CENTRAL PORTION OF THE STATE. AGREE WITH
PREVIOUS STATEMENT THAT THE JUNE SUNSHINE COUPLED WITH THIS BOUNDARY
WILL MAKE IT VERY DIFFICULT TO GET RID OF THE SHOWER CHANCES.

HAVE LEFT EXPIRATION TIME FOR FLASH FLOOD WATCH AT 23Z THU. SINCE
WE ARE NOT OVERLY CONFIDENT ON HOW MUCH MORE PRECIP THE AREA WILL
GET..AND THE COVERAGE WILL BE SCATTERED, THIS WATCH CAN PROBABLY BE
EXPIRED BEFORE TONIGHT...POSSIBLY EARLIER.

TEMPERATURES REMAIN FAIRLY SIMILAR THROUGH THE SHORT TERM BUT WILL
VARY DEPENDING ON WHO GETS RAIN. USED A MATCH MOS BLEND ONCE
AGAIN.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

FOCUS CONTINUES TO BE ON CHANCES FOR RAIN.

THIS WILL BE NEXT TO IMPOSSIBLE TO PIN DOWN IN ZONAL FLOW IN ALL
MODELS AND STRONG JUNE HEATING. HPC FORECAST OF PERSISTENT SLIGHT
CHANCE TO CHANCE LOOKS REASONABLE.

FOR TEMPS...GFS SYSTEM HAS HAD A STRONG COOL BIAS LATELY IN LATER
PERIODS. PATTERN HAS NOT CHANGED THAT MUCH SINCE THEN...AND ECM 850
TEMPERATURES MUCH WARMER THAN GFS. WILL GO WITH WARM END MEN
ENSEMBLE MOS FOR NOW.

&&

.AVIATION.../030600Z TAF ISSUANCE/...
WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN SECTIONS OF THE FORECAST
AREA. MODERATE AMOUNTS OF INSTABILITY STILL EXIST NEAR THE FRONTAL
ZONE. CONVECTION MAY DEVELOP ALONG THE FRONT OVERNIGHT AS SUBTLE
WAVE CURRENTLY OVER SOUTHWEST ILLINOIS PUSHES THROUGH THE
AREA...BUT NOT SURE HOW EXTENSIVE IT WILL BE AS 850MB FLOW INTO THE
FRONT NOT PARTICULARLY STRONG. APPEARS THERE IS AT LEAST A LOW
CONVECTIVE THREAT MAINLY OVER THE SOUTHERN TERMINALS THROUGH ABOUT
031100Z WHEN WAVE PUSHES OFF TO THE EAST. SCATTERED CONVECTION
ACROSS NORTHERN ILLINOIS APPEARS TO BE MAINLY DIURNALLY DRIVEN...BUT
WILL HAVE TO WATCH THIS AS WELL AS IT WILL BE MOVING INTO
PROGRESSIVELY MORE UNSTABLE AIR DURING THE NIGHT.

GIVEN THE WEAK GRADIENT AND HIGH MOISTURE CONTENT...SHOULD SEE MVFR
CEILINGS/VISIBILITIES DEVELOP TOWARDS DAYBREAK ON THURSDAY AND
LINGER INTO THE LATE MORNING HOURS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ060>065-067>072.

&&

SYNOPSIS...KWIATKOWSKI/RYAN
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....KWIATKOWSKI
AVIATION...JAS/DT
Hazardous weather outlook, Jun 3, 2:43 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EDT THU JUN 3 2010

INZ021-028>031-035>049-051>057-040645-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
243 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN TODAY. THE STORMS SHOULD REMAIN
BELOW SEVERE LIMITS...WITH GUSTY WINDS AND HAIL AS THE PRIMARY
THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LIGHTNING IS A
HAZARD IN ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON AND OFF THROUGH TUESDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT IT WILL BE A GOOD TIME TO
KEEP TRACK OF LATEST WEATHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-040645-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
243 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN TODAY. THE STORMS SHOULD REMAIN BELOW
SEVERE LIMITS...WITH GUSTY WINDS AND HAIL AS THE PRIMARY THREATS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. LIGHTNING
IS A HAZARD IN ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON AND OFF THROUGH TUESDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT IT WILL BE A GOOD TIME TO
KEEP TRACK OF LATEST WEATHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMFLECHT

In the hours before

Special weather statement, Jun 3, 2:24 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 AM EDT THU JUN 3 2010

INZ060-067-030700-
KNOX-SULLIVAN-
224 AM EDT THU JUN 3 2010

AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR ROBINSON ILLINOIS...AND MOVING EAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  VINCENNES AROUND 240 AM EDT...
  OAKTOWN AND TURTLE CREEK RESERVOIR AROUND 240 AM EDT...
  CARLISLE AROUND 245 AM EDT...
  PAXTON AND SULLIVAN AROUND 250 AM EDT...
  SHELBURN AND EDWARDSPORT AROUND 255 AM EDT...
  DUGGER AROUND 300 AM EDT...

HEAVY RAIN...DANGEROUS LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO
40 MPH MAY ACCOMPANY THESE STORMS.

DRT
Special weather statement, Jun 3, 2:52 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 AM EDT THU JUN 3 2010

INZ067-030715-
KNOX-
252 AM EDT THU JUN 3 2010

AT 244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES WEST OF VINCENNES...AND MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BRUCEVILLE AND MONROE CITY AROUND 305 AM EDT...
  BICKNELL AND WHEATLAND AROUND 310 AM EDT...

HEAVY RAIN...DANGEROUS LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO
40 MPH MAY ACCOMPANY THESE STORMS.

DRT
Special weather statement, Jun 3, 3:25 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 AM EDT THU JUN 3 2010

INZ060-061-067>070-030830-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-SULLIVAN-
325 AM EDT THU JUN 3 2010

AT 322 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
HEBRON TO WASHINGTON...AND MOVING EAST AT 25 MPH.

* THUNDERSTORMS WILL BE NEAR...
  WASHINGTON AND BICKNELL AROUND 330 AM EDT...
  OAKTOWN AND ALFORDSVILLE AROUND 335 AM EDT...
  MONTGOMERY AND EDWARDSPORT AROUND 340 AM EDT...
  FREELANDVILLE AND CARLISLE AROUND 345 AM EDT...
  PAXTON AND PLAINVILLE AROUND 350 AM EDT...
  WEST BOGGS LAKE AND LACY AROUND 355 AM EDT...
  PLEASANTVILLE AND SHOALS AROUND 400 AM EDT...

VERY HEAVY RAIN...DANGEROUS LIGHTNING...PEA SIZE HAIL...AND WIND
GUSTS TO 40 MPH MAY ACCOMPANY THESE STORMS. HEAVY RAIN MAY CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE ENCOURAGE TO EXERCISE
CAUTION.

SMF
Special weather statement, Jun 3, 3:42 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EDT THU JUN 3 2010

INZ061-067>069-030845-
DAVIESS-GREENE-KNOX-MARTIN-
342 AM EDT THU JUN 3 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...NORTHERN
MARTIN...NORTHEASTERN KNOX AND SOUTHEASTERN GREENE COUNTIES UNTIL 445
AM EDT...

AT 341 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF WASHINGTON...OR 16 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PLAINVILLE AROUND 350 AM EDT...
ELNORA AROUND 355 AM EDT...
ODON AROUND 405 AM EDT...
BURNS CITY AND CRANE AROUND 410 AM EDT...
INDIAN SPRINGS AROUND 420 AM EDT...

LAT...LON 3867 8732 3884 8738 3898 8675 3881 8669
      3877 8670
TIME...MOT...LOC 0742Z 254DEG 34KT 3878 8724

SMF
Special weather statement, Jun 3, 4:06 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 AM EDT THU JUN 3 2010

INZ060>062-067>070-031015-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...VINCENNES...BEDFORD
406 AM EDT THU JUN 3 2010

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS
PORTIONS OF SOUTHERN INDIANA THROUGH 6 AM THIS MORNING...

AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF THUNDERSTORMS MOVING EAST AT 35 MPH ACROSS
PORTIONS OF SOUTHERN INDIANA.

VERY HEAVY RAIN...DANGEROUS LIGHTNING...PENNY SIZE HAIL...AND WIND
GUSTS TO 40 MPH MAY ACCOMPANY THESE STORMS. HEAVY RAIN MAY CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE ENCOURAGE TO EXERCISE
CAUTION.

SMF
Special weather statement, Jun 3, 4:24 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 AM EDT THU JUN 3 2010

INZ068-069-030900-
DAVIESS-MARTIN-
424 AM EDT THU JUN 3 2010

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS AND SOUTHERN
MARTIN COUNTIES UNTIL 500 AM EDT...

AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WASHINGTON...OR 14 MILES
NORTHEAST OF PETERSBURG...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEA SIZE HAIL
IS ALSO EXPECTED.

THIS STORM WILL BE NEAR...
LOOGOOTEE AROUND 435 AM EDT...
SHOALS AROUND 440 AM EDT...
LACY AROUND 445 AM EDT...

LAT...LON 3852 8710 3853 8711 3852 8714 3853 8717
      3868 8719 3877 8671 3852 8669 3852 8684
      3850 8686 3850 8695
TIME...MOT...LOC 0823Z 255DEG 34KT 3858 8701

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:12 PM EDTSpecial Weather StatementINDLawrence33 min
Jun 2, 8:37 PM EDTSpecial Weather StatementINDJackson, Lawrence23 min
Jun 3, 3:42 AM EDTSpecial Weather StatementINDDaviess63 min
Jun 3, 4:24 AM EDTSpecial Weather StatementINDDaviess, Martin36 min
Jun 3, 4:26 AM EDTAreal Flood AdvisoryINDDaviess, Jackson, Jennings, Knox, Lawrence, Martin4 hr
Jun 3, 4:46 AM EDTFlash Flood WarningINDMartin3 hr
Jun 3, 5:25 AM EDTSpecial Weather StatementINDBrown, Monroe, Morgan, Owen65 min
Jun 3, 5:34 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan41 min
Jun 3, 6:27 AM EDTSpecial Weather StatementINDShelby48 min
Jun 3, 7:45 AM EDTAreal Flood AdvisoryINDHenry, Rush87 min
Jun 3, 5:01 PM EDTAreal Flood AdvisoryINDParke, Vermillion119 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.